MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-38
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the stent delivery system (sds) advanced and resistance was met with the highly tortuous, heavily calcified anatomy resulting in the reported failure to advance.During removal, interaction with the guiding catheter resulted in the reported stent bunching/shortened thus resulting in the reported difficulty to remove and ultimately resulted in the reported stent dislodgement.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that a 2.5x38mm xience alpine stent delivery system (sds) was unable to cross the highly tortuous left anterior descending, heavily calcified lesion due to anatomy.During sds removal, resistance was met at the guide catheter and the stent bunched and dislodged from the delivery system.The dislodged stent remained at the lad lesion site and a non-compliant balloon catheter crushed the dislodged stent against the lad lesion.Additionally, another stent was implanted, crushing the dislodged stent against the vessel wall.Good results were noted.The patient tolerated the procedure well and is in stable condition.Reportedly, the patient experienced no clinical symptoms.There was no additional information provided regarding this device issue.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6995339
Report Number2024168-2017-08605
Device Sequence Number19219465
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public08717648199219
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2020
Device Catalogue Number1125250-38
Device Lot Number7082541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight64